Alert archive / Washington / River Flood Warnings in 2017
River Flood Warning 18, NWS Seattle, WA
NWS Seattle, WA issued this river flood warning at Mar 18, 2017, 3:33 AM PDT for Mason County, Washington. It took effect at Mar 18, 2017, 7:54 AM PDT. It was in force for 18 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 18, 2017, 3:33 AM PDT (10:33 UTC)
- In effect from
- Mar 18, 2017, 7:54 AM PDT
- Expired
- Mar 19, 2017, 2:23 AM PDT
- In force
- 18 hr
- Issued by
- NWS Seattle, WA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Mason County, WA
The radar
The Langley Hill radar (KLGX), 72 km from the middle of the area, began a volume at 10:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Skokomish River near Potlatch (SRPW1).
- Action stage
- 15 ft
- Minor stage
- 16.5 ft
- Moderate stage
- 17.5 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 12061500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
558
WGUS46 KSEW 181033
FLWSEW
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SEATTLE WA
333 AM PDT SAT MAR 18 2017
...The National Weather Service in Seattle has issued a flood warning
for the following rivers in Washington...
Skokomish River near Potlatch affecting Mason County.
.Flood Bulletin No. 19
Heavy rain along the south slopes of the Olympics Friday into this morning will push the Skokomish river above flood stage today.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars...vans...or trucks through flooded areas...this is
the cause of most flood related deaths in Washington. Be alert for
rapid changes and monitor developments by listening to NOAA Weather
radio or other local media.
&&
WAC045-181933-
/O.NEW.KSEW.FL.W.0018.170318T1454Z-170319T0923Z/
/SRPW1.1.ER.170318T1454Z.170318T1800Z.170319T0023Z.NO/
333 AM PDT SAT MAR 18 2017
The National Weather Service in Seattle has issued a
* Flood Warning for
The Skokomish River near Potlatch
* from this morning to late tonight.
* At 3:15 AM Saturday the stage was 16.3 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage around 8 AM
Saturday and crest near 17.1 feet around 11 AM Saturday. The river
will fall below flood stage this evening.
* Impact...At 17.0 feet, the Skokomish River will cause widespread
flooding of pasture lands...with water flowing quickly over West
Bourgault Road and Skokomish Valley Road.
&&
LAT...LON 4744 12326 4733 12321 4736 12317 4733 12308 4721 12321
4738 12340
$$3 follow-up statements
593
WGUS86 KSEW 181814
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
1114 AM PDT SAT MAR 18 2017
...The Flood Warning continues for the following rivers in
Washington...
Skokomish River near Potlatch affecting Mason County.
White River at R Street affecting King and Pierce Counties.
.Flood Bulletin No. 21
Olympic Peninsula Region and Southwest
Heavy rain that fell overnight resulted in the Skokomish River reaching
flood stage and the White River at R street continues to be just over
flood stage. Rain is turning to scattered showers and the rivers will
slowly receed later today.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars...vans...or trucks through flooded areas...this is
the cause of most flood related deaths in Washington. Be alert for
rapid changes and monitor developments by listening to NOAA Weather
radio or other local media.
&&
WAC045-190314-
/O.EXT.KSEW.FL.W.0018.000000T0000Z-170319T0550Z/
/SRPW1.1.ER.170318T1352Z.170318T1800Z.170318T2050Z.NR/
1114 AM PDT SAT MAR 18 2017
The Flood Warning continues for
The Skokomish River near Potlatch
* Until this evening.
* At 11:00 AM Saturday the stage was 17.3 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring.
* Forecast...The river crested at 17.3 feet at 11 AM Saturday and
will fall below flood stage late this afternoon.
* Impact...At 17.0 feet, the Skokomish River will cause widespread
flooding of pasture lands...with water flowing quickly over West
Bourgault Road and Skokomish Valley Road.
&&
LAT...LON 4744 12326 4733 12321 4736 12317 4733 12308 4721 12321
4738 12340
$$
WAC033-053-190314-
/O.EXT.KSEW.FL.W.0014.000000T0000Z-170319T1513Z/
/WRAW1.1.ER.170314T2046Z.170315T1730Z.170319T0613Z.UU/
1114 AM PDT SAT MAR 18 2017
The Flood Warning continues for
The White River at R Street
* Until Sunday morning.
* At 10:45 AM Saturday the flow was 5806 cfs.
* Flood flow is 5500 cfs.
* Minor flooding is occurring and Minor flooding is forecast.
* Impact...At 5500 cfs, river flooding is likely to occur near low
bank areas around and downstream of the Stewart Street Bridge in
the City of Sumner.
&&
LAT...LON 4721 12214 4724 12219 4719 12223 4724 12230 4732 12226
4732 12214
$$960
WGUS86 KSEW 182337
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
437 PM PDT SAT MAR 18 2017
...The Flood Warning continues for the following rivers in
Washington...
Skokomish River near Potlatch affecting Mason County.
White River at R Street affecting King and Pierce Counties.
.Flood Bulletin No. 22
Olympic Peninsula and South West Regions
Precipitation has ended for most areas this afternoon. Additional
heavy rain is unlikely. This will allow the Skokomish and White
Rivers to recede this afternoon and tonight.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded areas. This is the cause of most flood
related deaths.
&&
WAC045-190832-
/O.EXT.KSEW.FL.W.0018.000000T0000Z-170319T0832Z/
/SRPW1.1.ER.170318T1352Z.170318T1815Z.170318T2332Z.NR/
437 PM PDT SAT MAR 18 2017
...Flood Warning extended until late tonight...
The Flood Warning continues for
The Skokomish River near Potlatch
* Until late tonight.
* At 4:15 PM Saturday, the stage was 17.2 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring.
* Forecast...The river crested at 17.3 feet at 11 AM this morning,
and will fall below flood stage late this afternoon.
* Impact...At 17.0 feet, the Skokomish River will cause widespread
flooding of pasture lands, with water flowing quickly over West
Bourgault Road and Skokomish Valley Road.
&&
LAT...LON 4744 12326 4733 12321 4736 12317 4733 12308 4721 12321
4738 12340
$$
WAC033-053-190836-
/O.EXT.KSEW.FL.W.0014.000000T0000Z-170320T1354Z/
/WRAW1.1.ER.170314T2046Z.170315T1730Z.170320T0454Z.UU/
437 PM PDT SAT MAR 18 2017
...Flood Warning extended until Monday morning...
The Flood Warning continues for
The White River at R Street
* Until Monday morning.
* At 3:45 PM Saturday, the flow was 6107 cfs.
* Flood flow is 5500 cfs.
* Minor flooding is occurring and Minor flooding is forecast.
* Impact...At 6000 cfs, river flooding is likely to occur upstream
of the A Street Bridge in the city of Auburn. Flooding is likely
to occur in the city of Pacific, near Government Canal and Butte
Avenue, as well as high water along the temporary flood protection
barriers. This level roughly corresponds to the King County Flood
Phase 2.
&&
LAT...LON 4721 12214 4724 12219 4719 12223 4724 12230 4732 12226
4732 12214
$$
www.weather.gov616
WGUS86 KSEW 190545
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
1045 PM PDT SAT MAR 18 2017
...The Flood Warning has ended for the following rivers in
Washington...
Skokomish River near Potlatch affecting Mason County.
...The Flood Warning continues for the following rivers in
Washington...
White River at R Street affecting King and Pierce Counties.
.Flood Bulletin No. 23
South West Region
Flows on the White River at R Street will continue to decrease
overnight.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded areas. This is the cause of most flood
related deaths.
&&
WAC045-190615-
/O.CAN.KSEW.FL.W.0018.000000T0000Z-170319T0832Z/
/SRPW1.1.ER.170318T1352Z.170318T1815Z.170319T0330Z.NR/
1045 PM PDT SAT MAR 18 2017
The Flood Warning has ended for
The Skokomish River near Potlatch
* At 10:30 PM Saturday, the stage was 16.9 feet.
* Flood stage is 17.0 feet.
* Fell below flood stage tonight.
* Forecast...The river fell below flood stage at 8:30 PM Saturday
and will continue to fall.
* Impact...At 16.0 feet, the Skokomish River will locally spill over
its banks into low areas of the Skokomish Valley.
&&
LAT...LON 4744 12326 4733 12321 4736 12317 4733 12308 4721 12321
4738 12340
$$
WAC033-053-191345-
/O.EXT.KSEW.FL.W.0014.000000T0000Z-170319T1914Z/
/WRAW1.1.ER.170314T2046Z.170315T1730Z.170319T1014Z.UU/
1045 PM PDT SAT MAR 18 2017
The Flood Warning continues for
The White River at R Street
* Until Sunday afternoon.
* At 8:45 PM Saturday, the flow was 5870 cfs.
* Flood flow is 5500 cfs.
* Minor flooding is occurring and minor flooding is forecast.
* Impact...At 5500 cfs, river flooding is likely to occur near low
bank areas around and downstream of the Stewart Street Bridge in
the City of Sumner.
&&
LAT...LON 4721 12214 4724 12219 4719 12223 4724 12230 4732 12226
4732 12214
$$
www.weather.govWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this river flood warning went out at Mar 17, 9:49 PM PDT, 5 hours 44 minutes earlier.
Area forecast discussion, Mar 17, 9:49 PM PDT, 5 hours 44 minutes before
Area Forecast Discussion National Weather Service Seattle WA 949 PM PDT Fri Mar 17 2017 .SYNOPSIS...A strong low pressure system and associated cold front will bring locally heavy rain and gusty winds to the area overnight through Saturday morning. Expect scattered post frontal showers Saturday afternoon. High pressure aloft will prevail on Sunday. Another low pressure system will approach from the southwest during the day Monday. && .SHORT TERM... A plume of moisture emanating from the subtropics was aimed at the CWA. The satellite-derived total precipitable water values showed values of over 150% of normal over the CWA. Very strong south- southwest 850 mb flow (around 65 knots) overnight will result in enhanced precip rates, especially on the south facing slopes of the Olympic and Cascade ranges. Snow levels will also rise overnight; therefore, expect the heavy, wet snow that is currently falling on Hurricane Ridge and Mount Baker to change over to rain overnight. These two sites have been receiving an inch of snow per hour, with amounts now shy of low end advisory criterion (six inches). Since Mount Baker will stay in the cold air longer, will consider issuing a Winter Weather Advisory for the north Cascades. Expect the cold front to sweep across the CWA during the late night/ early Saturday morning time frame. Gusty winds can be expected with and behind the front but speeds should remain below advisory criterion across the lowlands. The steady precip should quickly taper off to showers behind the front. By Saturday evening, most of the activity will be over the Cascades and within a Puget Sound Convergence Zone. Snow levels will plummet into the 1500 to 2500 foot range by Saturday evening; therefore, expect the heavier showers within the convergence zone to contain small hail. The showers will diminish Saturday night as heights slowly build over the region. An upper level ridge of high pressure will prevail on Sunday for dry weather with plenty of sunshine. Alas, another low pressure system will approach the region from the southwest during the day Monday. The current forecast was dry but this now appeared in jeopardy. It looks like rain will move into the far southwest part of the CWA Monday afternoon. Elsewhere, anticipate increasing clouds. .LONG TERM from the previous discussion... The forecast is just a broadbrush chance of showers for now with southwest flow aloft, 500 mb heights in the 543-553 dm range, and 850 mb temps that don't stray too far from 0c for a snow level around pass level. The euro did not come in today for us, but the 12z GFS showed that Thursday looks like the best chance for a dry day, and although the front on Friday looks like the strongest system of the week, with the deepest low passing through the offshore waters, it also looks like it will splits somewhat--with the heavier rain moving into California. && .AVIATION...A frontal system will move through Western Washington tonight and Saturday morning with southwest flow aloft. At the surface, a 1000 millibar low will make landfall over the north coast tonight and shift inland Saturday morning. Onshore flow will prevail behind the low. The air mass is moist and stable. Low clouds will be prevalent tonight and Saturday morning. The air mass will dry later Saturday and low clouds should scatter most areas in the afternoon. KSEA...MVFR ceilings through Saturday morning. The low clouds should scatter Saturday afternoon. Easterly wind 4-8 knots will become southerly 10-15 knots Saturday morning. Schneider && .MARINE...A frontal system will move through the waters tonight and Saturday morning. An associated 1000 millibar surface low will make landfall over the north coast later tonight. This is a bit farther north than previously expected but the overall forecast is generally on track. Onshore flow will prevail behind the front Saturday. Westerly gales are likely in the Central and Eastern Strait. Onshore flow will rapidly ease Saturday night as weak high pressure moves over Western Washington. The high pressure will shift inland Sunday and Monday for a period of low level offshore flow. A series of weak troughs will move through the waters Monday night through Wednesday. Schneider && .HYDROLOGY... The flow has been fluctuating just below flood stage on the White River at R Street. However, additional heavy rain overnight through Saturday morning will cause flows to increase, reaching the flood flow of 5500 cfs Saturday afternoon. Therefore, the Flood Warning will remain in effect. The Skokomish River was rising due to the heavy rain that has been falling, with the river forecast to rise to flood stage stage (17.0 feet) around 7:30 AM Saturday. There is a chance that the river will reach flood stage a couple of hours earlier. Currently, a Flood Watch remains in effect for the Skokomish River in Mason County. Expect modest rises on the other rivers draining off the Olympic and Cascade range with the additional rainfall. Aside from possibly the White River at R Street, river flooding is not expected after Sunday. Meanwhile, the threat of landslides will remain elevated due to more rainfall on saturated or nearly saturated soils. && .SEW WATCHES/WARNINGS/ADVISORIES... WA...Flood Warnings or Watches are in effect for parts of the CWA. PZ...Gale Warning in effect from 6 AM to 6 PM Saturday for the central and eastern Strait of Juan de Fuca. Small Craft Advisories are in effect for the remaining waters. && www.weather.gov/seattle An illustrated version of this forecast discussion can be seen at www.weather.gov/seattle/gafd/latest_webafd.html
The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 10:38 PM PDT | Winter Weather Advisory | SEW | 6 hr | |
| Mar 18, 12:39 AM PDT | Gale Warning | SEW | 2 hr | |
| Mar 18, 12:39 AM PDT | Small Craft Advisory | SEW | 20 hr |
Nearby
River Flood Warnings in Washington, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.